MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D EX SZ 4LT 15MM

ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D EX SZ 4LT 15MM
Model Number 391-15-704
Health Effect - Clinical Code Pain (1994)
Date of Event 05/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to bilateral knee pain.The femur on left side was loose.A poly insert exchange was done on the right knee; the surgeon went up a size.This complaint is reporting on the patient's left side surgery.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the bilateral knee pain and loosening of femur on left side.The previous surgery and the revision detailed in this investigation occurred over 2 years and 10 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the bilateral knee pain and loosening of femur on left side.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical are degenerative tissues, patient activities, patient bone deterioration , excessive range-of-motion, excessive load or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D EX SZ 4LT 15MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6647503
Report Number1644408-2017-00459
Device Sequence Number1305728
Product Code OIY
UDI-Device Identifier00888912119733
UDI-Public(01)00888912119733
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model Number391-15-704
Device Catalogue Number391-15-704
Device Lot Number59601704
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
233-01-104,LOT 885A1153; 333-01-104,LOT 270B1100
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR